Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Time for a change?
Sep 4, 2014

Hi Doc,

I just passed my one year anniversary and have been on atripla since Dx. I started at a 62k VL and become UD in 3 months, I have maintained that status since. My CD4 started at 305 and increased to 449, 518, 620 and my most recent 510, my % started at 18 then 21.5,25.9,31 and lastly 34. I know from what I have read that we have some newer meds out, I don't think I have any resistance to any. Is it time for a change? Everything I have read says the newer protease inhibitors are the latest and greatest and have significantly outperformed atripla.

I am also a little set back that my cd4 have dropped off, even though my percentage keeps climbing.

What do u think. Also, I know the cd4 changes, just freaking me out a bit because I have never missed a dose and had no known sickness during my last lab draw, I have always had it done at the same time and yet I have dropped in cd4 s. I do well overall on atripla just get very tired after taking it Prob cause I take it at the same time every night regardless of when I ate.

Response from Dr. Young

Hello and thanks for posting.

There's no critical need to switch from a well tolerated, and virologically successful regimen- as yours appears to be.

Your CD4 percentages are rising and your absolute counts have been above 500 for some time- people like you shouldn't stress about CD4 counts. Your counts are normal. Period.

As for newer medications, it's not the protease inhibitors, but rather integrase inhibitor-based treatments that have shown superiority to older regimens. Their main advantage has been tolerability and side effects.

You mention that you're growing tired of Atripla- is there a particular reason? Are you having subtle side effects, or just tired of pills. If it's the former, a switch might help, if it's the later, a switch probably won't help things.

Hope that helps and feel free to write back. BY


Previous
Start fo medication
Next
Correct pep medication, 72 hour window closing?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement